Weight gain

Seems like most of the ADs that people are given put on some weight although i’ve read in some places where some can actually help you lose weight not sure why but they use them for eating disorders maybe they make you too sick to eat hope not.

I do have a fear of gaining weight big time. I’m very worried about that even though i work out haven’t done as much since i’ve been sick. always been thin so don’t want to ruin that - menopause is taking it’s toll as it is.

Scott, do you ever do surveys to see which drugs worked and which ones had worst side effects and stuff? not that it matters since we are all so different. My dr. said cymbalta and celexa don’t really put on much weight but the anti seizure and the tri cyclic ones do - but then i read on here different stories.

who do you believe. guess you just try them for yourself huh? I think anxiety is my main problem from the dizziness but somethign has to be triggering that and usually it’s been allergies but still there has to be Mav or something it’s not normal to be this way from allergies.

chris

sorry just rambling.

Hi Chris,

Here’s the thing with all of these meds. You can speculate until the cows come home and read all sorts of anecdotal reports but, at the end of the day, you just cannot know how any med will effect you unless you get in there and get your hands dirty. For some, one SSRI can cause weight gain while for another it can produce the opposite effect. I was told, for example, that Zoloft had the least amount of side effects when I saw the doc about it in 2003. He pulled up a huge sheet with the results of clinical trials etc. So I went with that one and guess what? For me Zoloft was a disaster. It jacked me up so high I thought I was in a hot air balloon at 70,000 feet all day. So I went to the next one –- Cipramil – and that was a winner for me. For others it may not be. The same can be said for Topamax or Verapamil. Until medical science can characterise our genes and make recommendations based on a genetic profile, it’s a bit of a crap shoot.

Cymbalta might be a piece of cake for you even though cold meds give you a hard time.

Scott :slight_smile:

I think the other other issue is that most of the studies on these drugs and their side effects / doses etc focus on their original uses - ie Antiepilepspy meds on epileptics, antidepressants on people with depression. I think migraineurs generally are more sensitive to meds, have different side effect profiles and need a different dose range of these drugs - and I feel that MAVers are another case again.

Whilst there are a handful of studies out there looking at some of these drugs for use in conventional chronic migraine, and the real occasional one looking at them for intermittent migraine headache with accompanying dizziness, there just seems to be nothing out there looking specifically at the use of these medications for people with the kind of symptoms that tend to be discussed on this board. I think that’s what makes it really hard for anyone to call the odds on these drugs, even the big world specialists seem to just be operating from their own personal experience rather than there being any evidence base at all for the order in which we should be working our way through the pharmacy shelves…

Good point Dizzi,

I was able to get by on 10 mg of Cip as a maintenance dose for example and, at that dose, weight gain was not a problem whereas it was when I was on 15 mg.